| Catalog Number |
HAR36 |
| Medical Device Problem Codes |
Material Separation (1562); Failure to Read Input Signal (1581)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/03/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that at the very beginning of the unknown surgery, the doctor attempted to use the device and observed an error on the generator.All initial tests were repeated, but the device did not function.Shortly thereafter, the forceps were removed from the trocar, and it was noted that the tip was broken.Another forceps from the same lot was opened, and the surgery was performed normally until completion, with no further issues with the forceps or the generator.There were no patient consequences.
Additional Manufacturer Narrative
(b)(4) date sent: 5/26/2026 d4 batch #: unknown.Additional information was requested and the following was obtained: did the titanium active blade break? yes did the white fabric pad break? no is the white fabric pad completely absent from the device's attachment arm? no were fragments generated? yes did the generated fragments fall into the patient? no if so, have they been completely removed from the patient without further intervention? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.